To a root system $R$ and a choice of coefficients in a field $K$ we associate a category $\mathcal{X}$ of graded spaces with operators. For an arbitrary choice of coefficients we show that we obtain a semisimple category in which the simple objects are parametrized by their highest weight. Then we assume that the coefficients are given by quantum binomials associated to $(K,q)$, where $q$ is an invertible element in $K$. In the case that $R$ is simply laced and $(K,q)$ has positive (quantum) characteristic, we construct a Frobenius pullback functor and prove a version of Steinberg’s tensor product theorem for $\mathcal{X}$. Then we prove that one can view the objects in $\mathcal{X}$ as the semisimple representations of Lusztig’s quantum group associated to $(R,K,q)$ (for $q=1$ we obtain semisimple representations of the hyperalgebra associated to $(R,K)$). Hence we obtain new proofs of the Frobenius and Steinberg theorems both in the representation theory of reductive algebraic groups and of quantum groups.
Revised:
Accepted:
Published online:
Keywords: Representations of Algebraic groups and of quantum group representations, Frobenius pullback, Steinberg’s tensor product theorem
Fiebig, Peter 1

@article{ART_2025__2_2_249_0, author = {Fiebig, Peter}, title = {Representations and binomial coefficients}, journal = {Annals of Representation Theory}, pages = {249--279}, publisher = {The Publishers of ART}, volume = {2}, number = {2}, year = {2025}, doi = {10.5802/art.24}, language = {en}, url = {https://art.centre-mersenne.org/articles/10.5802/art.24/} }
TY - JOUR AU - Fiebig, Peter TI - Representations and binomial coefficients JO - Annals of Representation Theory PY - 2025 SP - 249 EP - 279 VL - 2 IS - 2 PB - The Publishers of ART UR - https://art.centre-mersenne.org/articles/10.5802/art.24/ DO - 10.5802/art.24 LA - en ID - ART_2025__2_2_249_0 ER -
Fiebig, Peter. Representations and binomial coefficients. Annals of Representation Theory, Volume 2 (2025) no. 2, pp. 249-279. doi : 10.5802/art.24. https://art.centre-mersenne.org/articles/10.5802/art.24/
[1] Representations of quantum algebras, Invent. Math., Volume 104 (1991) no. 1, pp. 1-59 | DOI | MR | Zbl
[2] Un analogue des congruences de Kummer pour les -nombres d’Euler, Eur. J. Comb., Volume 3 (1982) no. 1, pp. 19-28 | DOI | MR | Zbl
[3] Lefschetz operators, Hodge–Riemann forms, and representations, Int. Math. Res. Not., Volume 2022 (2022) no. 4, pp. 3031-3056 | DOI | MR | Zbl
[4] Quantum tilting modules over local rings, J. Lond. Math. Soc. (2), Volume 107 (2023) no. 4, pp. 1373-1408 | DOI | MR | Zbl
[5] A new symmetrical combinatorial identity, J. Comb. Theory, Ser. A, Volume 13 (1972), pp. 278-286 | DOI | MR | Zbl
[6] Lectures on quantum groups, Graduate Studies in Mathematics, 6, American Mathematical Society, 1996 | DOI | MR | Zbl
[7] Quantum groups at roots of , Geom. Dedicata, Volume 35 (1990) no. 1-3, pp. 89-113 | DOI | MR | Zbl
[8] Introduction to quantum groups, Modern Birkhäuser Classics, Birkhäuser, 2010 | DOI | MR | Zbl
[9] On the character of certain irreducible modular representations, Represent. Theory, Volume 19 (2015), pp. 3-8 | DOI | MR | Zbl
[10] On the character of certain tilting modules, Sci. China, Math., Volume 61 (2018) no. 2, pp. 295-298 | DOI | MR | Zbl
[11] Enumerative combinatorics. Volume 1, Cambridge Studies in Advanced Mathematics, 49, Cambridge University Press, 2012 | MR | Zbl
[12] A -Foata proof of the -Saalschütz identity, Eur. J. Comb., Volume 8 (1987) no. 4, pp. 461-463 | DOI | MR | Zbl
Cited by Sources: